MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52348
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer name and address/ phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a peripheral angioplasty procedure via a contralateral approach, the hub separated from an advance 35 lp low profile balloon catheter.A twenty-milliliter syringe was used to flush the device during preparation.Per the reporter, multiple catheters and balloons used during the procedure were difficult to track through another manufacturer¿s sheath, over an unspecified rosen wire guide.The complaint device was difficult to advance up and over a tight bifurcation, through the other manufacturer¿s sheath.Per the reporter, the physician mentioned that the other manufacturer¿s sheath might have migrated into the aorta, making the ¿bend¿ more acute.After the balloon was used, ¿a lot of¿ resistance was encountered upon attempted removal of the device over a wire guide.With the use of force to pull the catheter, the hub separated.The balloon catheter was then removed with the wire guide as a unit, at which point the user noted that the catheter was stretched but otherwise intact.Per the reporter, the physician ¿does not think the balloon catheter was the issue.¿ the other manufacturer¿s sheath was exchanged for another device, after which the surgeon reportedly found the catheters to track normally.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Additional/corrected information: b5, d10, h3: device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 03feb2025 stating that another manufacturer's 6fr 35cm sheath was used during the procedure.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a peripheral angioplasty procedure via a contralateral approach, the hub separated from an advance 35 lp low profile balloon catheter.A twenty-milliliter syringe was used to flush the device during preparation.Per the reporter, multiple catheters and balloons used during the procedure were difficult to track through another manufacturer¿s sheath, over an unspecified rosen wire guide.The complaint device was difficult to advance up and over a tight bifurcation, through the other manufacturer¿s sheath.Per the reporter, the physician mentioned that the other manufacturer¿s sheath might have migrated into the aorta, making the ¿bend¿ more acute.After the balloon was used, ¿a lot of¿ resistance was encountered upon attempted removal of the device over a wire guide.With the use of force to pull the catheter, the hub separated.The balloon catheter was then removed with the wire guide as a unit, at which point the user noted that the catheter was stretched but otherwise intact.Per the reporter, the physician ¿does not think the balloon catheter was the issue.¿ the other manufacturer¿s sheath was exchanged for another device, after which the surgeon reportedly found the catheters to track normally.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received 03feb2025, stating that another manufacturer's 6-french, 35-centimeter sheath was used during the procedure.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of a device returned from the customer was also conducted.The customer returned one used pta5-35-80-6-10.0 to cook for investigation.The hub of the returned device was not separated; however, the catheter was stretched/elongated, and a wire guide was lodged inside the catheter.Clarification was requested, and the customer confirmed that the hub of the balloon catheter separated; therefore, it is possible that the actual complaint device was not returned to cook.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints involving hub separation for this lot number.The product ifu states ¿if resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, customer testimony, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.This complaint was confirmed based on customer testimony; although, the hub of the returned device was not separated.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.Per the reporter, multiple catheters and balloons used during the procedure, including the complaint device, were difficult to track through another manufacturer¿s sheath, and the physician reportedly did ¿not think the balloon catheter was the issue¿.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21020585
Report Number1820334-2024-01688
Device Sequence Number15748233
Product Code DQY
UDI-Device Identifier10827002523484
UDI-Public(01)10827002523484(17)270617(10)CI000062201
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52348
Device Catalogue NumberPTA5-35-80-6-10.0
Device Lot NumberCI000062201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer02/03/2025
04/18/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date03/04/2025
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"VARIOUS" COOK BALLOONS "4FR AND 5FR".; 6FR 35CM FLEXOR ARROW SHEATH, CL-07635.; ARROW FLEX 6FR X 45CM SHEATH.; COOK "VANSCHIE" 1, 2, & 3 CATHETERS.; CXI 4FR 90CM.
Patient SexFemale